MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008220
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device is a combination product.(b)(4).Synergy ii us mr 2.25 x 8mm stent delivery system was returned for analysis.A visual examination of the crimped stent found no issues.There were no signs of damage, lifting or stretching of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od(outer diameter) was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a break in the hypotube at approximately 730mm distal to the strain relief with multiple kinks along the full catheter length.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage.The tip profile was visually and microscopically examined and no issues were noted.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on april 24, 2017.The target lesion was located in the highly calcified left anterior descending (lad) artery.A 2.25 x 8 synergy stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6552482
Report Number2134265-2017-04535
Device Sequence Number11015476
Product Code NIQ
UDI-Device Identifier08714729839965
UDI-Public(01)08714729839965(17)20171122(10)20020245
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model NumberH7493926008220
Device Catalogue Number39260-0822
Device Lot Number20020245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR